Colorado, 2015

Hail in Colorado, May 6, 2015

May 6, 2015 · NWS PUB · 3 events in 2 counties and zones

Strong storms brought hail up to the size of nickels in Bent and Pueblo Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Strong storms brought hail up to the size of nickels in Bent and Pueblo Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 6, 2:46 PM MST, 24 minutes earlier.

Area forecast discussion, May 6, 2:46 PM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT WED MAY 6 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 345 PM MDT WED MAY 6 2015

CURRENTLY...UPPER LOW PUSHING SLOWLY INTO WRN NEB THIS
AFTERNOON...WHILE WEAKER SHORT WAVE ENERGY WAS DRIFTING NORTH INTO
SOUTHERN COLORADO FROM NM. WITH LACK OF MUCH BL/SURFACE WLY FLOW AND
MOIST GROUND...DEWPOINTS HAVE HELD IN THE MID TO UPPER 40S ACROSS
THE I-25 CORRIDOR AND IN THE LOWER 50S FARTHER EAST NEAR THE KS
BORDER. MESO-ANALYSIS SUGGESTS MIXED LAYER CAPES OVER 1000 J/K
ACROSS THE PLAINS ALONG THE ARKANSAS RIVER THIS AFTERNOON WHERE
SKIES HAVE CLEARED...WITH VALUES 500-1000 J/K FARTHER WEST OVER THE
MOUNTAINS AND VALLEYS. STRONGEST STORMS SO FAR TODAY HAVE BEEN OVER
EL PASO COUNTY...THOUGH ADDITIONAL CELLS HAVE BEGUN DEVELOPING
SOUTHWARD ALONG AND WEST OF I-25 AS OF 2030Z.

TONIGHT...LATEST HRRR BRINGS CONVECTION OFF THE MOUNTAINS AND ACROSS
THE PLAINS LATE THIS AFTERNOON AND EARLY THIS EVENING AS WEAK NM
SHORTWAVE MOVES NORTH...WITH PERHAPS A LOOSELY ORGANIZED LINE
DEVELOPING 00Z-01Z AS STORMS REACH THE KS BORDER. SHEAR IS FAIRLY
WEAK...SO EXPECT MAINLY BRIEF HEAVY RAIN AND SMALL HAIL WITH CELLS
INTO THE EVENING. NAM/GFS END MOST CONVECTION THIS EVENING...WHILE
HRRR DEVELOPS SOME WEAK SHOWERS OVER THE EASTERN MOUNTAINS AND EL
PASO COUNTY 06Z-07Z. WILL GRADUALLY TAPER OFF POPS DURING THE
EVENING...KEEPING SOME LOW CHANCES AFTER MIDNIGHT MAINLY OVER THE
MOUNTAINS AND NORTH OF THE ARKANSAS RIVER. WEAK COLD FRONT WILL DROP
SOUTH THROUGH THE PLAINS LATE TONIGHT...WITH A GRADUALLY SHIFT TO N-
NE WINDS ALONG AND EAST OF I-25 BY SUNRISE WED. MAY SEE SOME LOWER
CLOUDS BEHIND THE BOUNDARY EARLY WED MORNING...ESPECIALLY NEAR THE
KS BORDER WHERE LOW LEVEL MOISTURE WILL BE DEEPER.

THURSDAY...OLD UPPER TROUGH LIFTS INTO THE NORTHERN HIGH PLAINS
WHILE NEW UPPER LOW TAKING SHAPE ACROSS CENTRAL CALIFORNIA. AS A
RESULT...BROAD SOUTHWEST FLOW WILL GRADUALLY STRENGTHEN ACROSS THE
AREA...WHILE SURFACE COLD FRONT BECOMES STATIONARY ALONG THE NM
EARLY IN THE DAY BEFORE LIFTING NORTHWARD TO SOMEWHERE BETWEEN THE
THE ARKANSAS RIVER AND PALMER DIVIDE BY EVENING. BEST BET FOR STORMS
WILL BE NORTH OF THE BOUNDARY...WHERE LOW LEVEL MOISTURE POOLS AND
CAPES CLIMB TOWARD 1000 J/KG. SEVERE THREAT LOOKS FAIRLY LOW AS 0-
6KM SHEAR STAYS BELOW 40 KTS...THOUGH A COUPLE STRONG STORMS WITH
BRIEF HEAVY RAIN AND SMALL HAIL WILL BE LIKELY. ELSEWHERE...ISOLATED
TO SCATTERED CONVECTION LOOKS POSSIBLE...THOUGH INSTABILITY WILL BE
FAIRLY LOW...LIMITING STORM INTENSITY. MAX TEMPS WILL COOL JUST
SLIGHTLY ACROSS THE PLAINS BEHIND THE FRONT...WITH LITTLE CHANGE
ELSEWHERE.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 345 PM MDT WED MAY 6 2015

...ACTIVE PATTERN THROUGH AT LEAST SUNDAY...

.FRIDAY...DISTURBANCE ROTATES AROUND THE UPPER LOW OVER NEVADA AND
WILL MOVE INTO THE REGION FROM THE SOUTHWEST. HIGH PRESSURE OVER
THE NORTHERN HIGH PLAINS WILL MAINTAIN UPSLOPE FLOW OVER THE
REGION. CONCEPTUALLY...THIS PATTERN CAN LEAD TO SEVERE CONVECTIVE
WEATHER ON THE PLAINS. MAIN CHALLENGE WILL BE THE AMOUNT OF
INSTABILITY AND LOW LEVEL MOISTURE. NAM HAS MORE COLD AIR OVER THE
REGION...WITH THE ATMOSPHERE REMAINING STABLE. THE GFS HAS THE
UPSLOPE FURTHER NORTH...AND BUFKIT SOUNDINGS SHOW THE LOW LEVEL
MOISTURE MIXING OUT OVER MUCH OF THE PLAINS...ESPECIALLY SOUTH OF
HIGHWAY 50. SUSPECT THE AMOUNT OF LOW LEVEL MOISTURE WILL BE A
COMPROMISE BETWEEN THE GFS AND NAM. THERE IS THE POTENTIAL FOR A
REGION OF HIGHER CAPE NEAR THE FRONT OVER THE EASTERN PLAINS.
CURRENTLY SPC DAY 3 OUTLOOK HAS SEVERE CONVECTION STAYING EAST OF
COLORADO. THIS IS A GOOD CALL GIVEN THE CURRENT MODEL OUTPUT WHICH
TENDS TO KEEP THE ATMOSPHERE STABLE.

.SATURDAY AND SUNDAY...UPPER LOW MOVES ACROSS COLORADO.
INTERESTING FORECAST FOR BOTH DAYS. ON SATURDAY...THERE WILL BE
NO SHORTAGE OF SHEAR AVAILABLE FOR SEVERE CONVECTIVE WEATHER. NAM
IS FURTHEST SOUTH OF THE UPPER LOW AND IT HAS THE MOST IMPRESSIVE
SHEAR. MAIN CHALLENGE WITH NAM SOLUTION WILL BE THE AMOUNT OF
INSTABILITY AS MODEL SOUNDINGS SHOW A GENERALLY STABLE ATMOSPHERE.
GFS AND EC TEND TO BE FURTHER NORTH...AND ARE PREFERRED. THESE
SOLUTIONS WOULD TEND TO MIX OUT THE LOW LEVEL MOISTURE OVER MUCH
OF THE PLAINS...ESPECIALLY SOUTH OF HIGHWAY 50. CURRENT THINKING
IS THE BEST CHANCES FOR STRONG TO SEVERE CONVECTION WILL BE IN
KIOWA AND EL PASO COUNTIES...BUT WILL HAVE TO WATCH FOR FURTHER
SOUTH SOLUTION. ON SUNDAY AS THE UPPER LOW LIFTS TO THE
NORTHEAST...UNSEASONABLY COLD AIR WILL MOVE SOUTHWARD INTO THE
REGION. EC AND GFS STILL HINT AT THE TROWAL MAKING INTO EL PASO
AND TELLER COUNTIES. IF THE TROWAL REACHES THIS FAR SOUTH...THEN A
PERIOD OF SNOW WITH GUSTY NORTH WINDS WILL OCCUR. LATER IN THE
DAY...THE GFS...AND TO A LESSER EXTENT...THE EC HAVE A SECONDARY
DISTURBANCE MOVING IN FROM THE NORTHWEST. BOTH MODELS HAVE
NORTHEAST UPSLOPE DEVELOP ALONG THE EASTERN MOUNTAINS WITH A
PERIOD OF SNOW...AS SNOW LEVELS AS LOW AS 6000 FEET. GIVEN THIS IS
STILL ON DAY 4...DID NOT HIT THIS SOLUTION HARD IN THE GRIDS.

.MONDAY THROUGH WEDNESDAY...AS THE UPPER LOW MOVES TO THE
NORTHEAST...A SHORTWAVE RIDGE BUILDS INTO THE REGION ON MONDAY. EC
AND GFS HINT AT ANOTHER DISTURBANCE MOVING INTO THE REGION ON
TUESDAY OR WEDNESDAY. MODELS CURRENTLY SUGGEST THE BEST LOW LEVEL
MOISTURE WILL MOVE EAST OF THE REGION...WITH CONVECTION NOT BEING
VERY STRONG. . --PGW--

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 345 PM MDT WED MAY 6 2015

WILL CONTINUE TO CARRY A VCTS MENTION AT ALL TAF SITES
INTO EARLY EVENING...WITH BEST CHANCE FOR TSRA SHIFTING SOUTH FROM
KCOS TOWARD KPUB 22Z-01Z. TSRA WILL THEN SHIFT EAST TOWARD THE KS
BORDER 01Z-03Z THIS EVENING...THOUGH SOME -SHRA MAY LINGER OVER THE
MOUNTAINS AND ACROSS EL PASO COUNTY 03Z-07Z. MAY SEE SOME PATCHY
GROUND FOG AT KALS ONCE AGAIN AFTER 10Z THU MORNING...THOUGH WON'T
INCLUDE IN TAF AT THIS POINT AS MID/HIGH LEVEL CLOUD DECK MAY HINDER
FORMATION. ON THURSDAY...VFR IN THE MORNING WITH SCATTERED AFTERNOON
TSRA ONCE AGAIN WITH BEST CHANCE AT KCOS AFTER 18Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...PGW
AVIATION...PETERSEN
Hazardous weather outlook, May 6, 11:26 AM MST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1226 PM MDT WED MAY 6 2015

COZ058>089-093>099-071830-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1226 PM MDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL RE-DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND EVENING...WITH
THUNDERSTORMS MOST NUMEROUS TO THE NORTH OF HIGHWAY 50. THE MAIN
THREAT WITH THUNDERSTORMS WILL BE LIGHTNING...LOCALLY HEAVY RAINFALL
AND WIND GUSTS UP TO 40 MPH. HOWEVER SOME BRIEF SMALL HAIL WILL BE
POSSIBLE WITH ONE OR TWO OF THE STRONGER STORMS ACROSS THE SOUTHEAST
PLAINS.

WHILE THUNDERSTORMS WILL BE HIT OR MISS ACROSS THE PIKES PEAK REGION
TODAY...THE GROUND IS SATURATED FROM THE RECENT RAIN...AND FLASH
FLOODING WILL BE POSSIBLE ON AREA BURN SCARS SHOULD A STORM IMPACT
THOSE REGIONS.

MEANWHILE...THE HIGHER MOUNTAINS ABOVE 11000 FEET MAY PICK UP AN
ADDITIONAL 1 TO 3 INCHES OF SNOW IN SPOTTY AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS BUT WITH THE POSSIBILITY OF ISOLATED
STORMS PERSISTING DURING THE NIGHTS. THE MAIN THREATS FROM STORMS
EACH DAY WILL BE LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 45 MPH.

A COUPLE STORMS THURSDAY AND FRIDAY AFTERNOON COULD BE ON THE
STRONG TO SEVERE SIDE...WITH HAIL UP TO ONE INCH AND WIND GUSTS
TO 60 MPH. THE STRONGEST STORMS WILL BE ALONG OR EAST OF INTERSTATE
25. THERE IS THE POTENTIAL FOR SEVERE WEATHER ON SATURDAY DEPENDING
ON THE EVENTUAL TRACK OF AN APPROACHING LOW PRESSURE SYSTEM...BUT AT
THIS TIME IT LOOKS LIKE THE GREATER SEVERE WEATHER THREAT WILL BE
NORTH AND EAST OF OUR AREA.

SNOW LEVELS WILL REMAIN FAIRLY HIGH...ABOVE 10000 FEET...THROUGH
SATURDAY. HOWEVER...SOME LOCALLY SIGNIFICANT ACCUMULATIONS WILL BE
POSSIBLE FOR ELEVATIONS ABOVE 11000 FEET. THE SUMMIT OF PIKES PEAK
COULD SEE AN ADDITIONAL FOOT OF SNOW FALL BY THIS WEEKEND.

SUNDAY MORNING...A STRONG COLD FRONT MOVING SOUTHWARD THROUGH
EASTERN COLORADO WILL DROP SNOW LEVELS TO 7000 FEET. SOME
ACCUMULATING SNOW WILL BE POSSIBLE ABOVE THIS
ELEVATION...PARTICULARLY OVER CHAFFEE AND LAKE COUNTIES...TELLER
COUNTY...AND POSSIBLY NORTHERN EL PASO COUNTY. TRAVELERS SHOULD BE
PREPARED FOR THE POSSIBILITY OF WINTER ROAD CONDITIONS FOR THE
LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO...PARTICULARLY TO THE NORTH OF HIGHWAY 50.

10/10

In the hours before

Special weather statement, May 6, 12:46 PM MST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
146 PM MDT WED MAY 6 2015

COZ081-084-085-062015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
146 PM MDT WED MAY 6 2015

...SPECIAL WEATHER STATEMENT...

AT 146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GLENEAGLE...OR 17 MILES NORTH OF COLORADO
SPRINGS...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...PALMER
LAKE...GLENEAGLE AND BLACK FOREST.

LAT...LON 3893 10482 3910 10496 3913 10492 3913 10444
TIME...MOT...LOC 1946Z 233DEG 27KT 3908 10481

ETP
Special weather statement, May 6, 1:13 PM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
213 PM MDT WED MAY 6 2015

COZ084-085-062045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
213 PM MDT WED MAY 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 245 PM MDT...

AT 211 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREENLAND TO NEAR
BLACK FOREST TO NEAR FALCON...AND MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

IN ADDITION...RAIN AMOUNTS OF AROUND 2/10THS OF AN INCH WILL BE
LIKELY AS THE LINE OF STORMS PASSES THROUGH.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN COLORADO SPRINGS...FALCON...BLACK FOREST...PEYTON AND
CIMARRON HILLS.

LAT...LON 3911 10436 3888 10432 3887 10472 3907 10479
      3913 10485 3913 10438
TIME...MOT...LOC 2011Z 262DEG 16KT 3917 10479 3908 10470 3896 10466

TLM
Special weather statement, May 6, 1:23 PM MST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT WED MAY 6 2015

COZ085-062100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
223 PM MDT WED MAY 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY
UNTIL 300 PM MDT...

AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FOUNTAIN...OR 11 MILES SOUTHEAST OF COLORADO
SPRINGS...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...HANOVER...SCHRIEVER AFB...
FORT CARSON...SECURITY-WIDEFIELD...SECURITY AND STRATMOOR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3860 10477 3875 10483 3881 10446 3862 10442
TIME...MOT...LOC 2023Z 262DEG 15KT 3868 10473

TLM
Special weather statement, May 6, 2:17 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT WED MAY 6 2015

COZ084-085-062145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
317 PM MDT WED MAY 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
345 PM MDT...

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM YODER TO NEAR SCHRIEVER
AFB...AND MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...RUSH...ELLICOTT...
SCHRIEVER AFB...SECURITY-WIDEFIELD...SECURITY...YODER AND STRATMOOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING.

&&

LAT...LON 3877 10405 3864 10463 3865 10465 3878 10477
      3890 10420 3891 10406
TIME...MOT...LOC 2114Z 261DEG 52KT 3885 10421 3875 10456

TLM
Special weather statement, May 6, 2:52 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
352 PM MDT WED MAY 6 2015

COZ081-084-085-062215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
352 PM MDT WED MAY 6 2015

...SPECIAL WEATHER STATEMENT...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CASCADE...OR 9 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING EAST AT 35 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CASCADE AND CHIPITA PARK.

LAT...LON 3889 10500 3901 10500 3897 10490 3887 10490
TIME...MOT...LOC 2151Z 278DEG 29KT 3894 10492

TLM
Special weather statement, May 6, 3:04 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
404 PM MDT WED MAY 6 2015

COZ085-086-089-062230-
CROWLEY COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
404 PM MDT WED MAY 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROWLEY...
NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 430 PM
MDT...

AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLENDE...OR 7 MILES EAST OF PUEBLO...MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...BLENDE...SALT CREEK...PUEBLO DEPOT...AVONDALE AND PUEBLO
RESERVOIR.

LAT...LON 3813 10465 3826 10475 3858 10414 3835 10397
TIME...MOT...LOC 2204Z 239DEG 34KT 3828 10447

TLM

The radar

The Pueblo radar (KPUX), 50 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Pueblo

When
May 6, 3:10 PM MST to 3:15 PM MST
Where
Pueblo County, 3.86 mi WSW of Pueblo
Measured
0.75 in hail
Reported by
Public
Coordinates
38.230, -104.670

Funnel Cloud, Bent

When
May 6, 4:45 PM MST to 4:48 PM MST
Where
Bent County, 2.14 mi NE of Ft Lyon
Reported by
Trained Spotter
Coordinates
38.120, -103.120

Hail, Bent

When
May 6, 5:55 PM MST to 6:00 PM MST
Where
Bent County, 4.33 mi ESE of Mc Clave
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
38.100, -102.780

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567730, 567729, 567731.